Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 20, 2012, 11:45 PM EDT for Cass County, Fulton County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 11:45 PM EDT (03:45 UTC)
- Expired
- May 21, 2012, 12:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS53 KIWX 210345
SVRIWX
INC017-049-210430-
/O.NEW.KIWX.SV.W.0023.120521T0345Z-120521T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 PM EDT SUN MAY 20 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1230 AM EDT
* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR LOGANSPORT...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LOGANSPORT...
ROCHESTER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ADAMSBORO...HOOVER...LUCERNE...LEASES CORNER...METEA...TWELVE MILE...
FLETCHER...GRASS CREEK...MARSHTOWN...FULTON...NYENA LAKE AND KEWANNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4074 8647 4111 8647 4106 8616 4082 8619
4070 8628
TIME...MOT...LOC 0344Z 195DEG 19KT 4076 8635
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
021
WWUS53 KIWX 210421
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1221 AM EDT MON MAY 21 2012
INC017-049-210430-
/O.CON.KIWX.SV.W.0023.000000T0000Z-120521T0430Z/
FULTON IN-CASS IN-
1221 AM EDT MON MAY 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHEASTERN CASS AND CENTRAL FULTON COUNTIES...
AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES EAST OF LOGANSPORT...AND MOVING NORTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...LEASES CORNER...TWELVE MILE...METEA...FLETCHER...
FULTON...NYENA LAKE...MARSHTOWN AND LAKE MANITOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4074 8638 4110 8640 4106 8616 4082 8619
4070 8628
TIME...MOT...LOC 0421Z 183DEG 30KT 4083 8625
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:39 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 20, 9:39 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
939 PM EDT SUN MAY 20 2012
.UPDATE...
ZONES UPDATED TO INCREASE POPS IN W AREAS PER CONVECTIVE TRENDS.
AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO EXPAND AHEAD OF THE
COLD FRONT AS QUICK SURGE OF LL MSTR CONTINUES TO FEED CONVECTION.
ISOLATED STORMS HAVE BEGUN TO DEVELOP AHEAD OF THE MAIN LINE. HRRR
SHOWS CONTINUED DEVELOPMENT AND EXPANSION EASTWARD TO AFFECT AT
LEAST THE WESTERN QUARTER TO HALF OF THE AREA. BY 4 TO 5Z IT
ACTUALLY DEVELOPS CONVECTION FURTHER EAST ALONG I-69 AREA. 88D IS
SHOWING 2 WESTWARD MOVING BOUNDARIES THAT COULD HELP EXPAND
CONVECTION...ESPECIALLY WEST OVER THE NEXT COUPLE OF HOURS. HAVE
HELD WITH HIGHER POPS TILL 8 TO 9Z WINDOW WHEN ACTIVITY SHOULD
WIND DOWN FURTHER.
MARGINAL SEVERE THREAT IN WESTERN COUNTIES WITH LINE OF STORMS IN
NE ILLINOIS IF THEY CAN CONTINUE TO ORGANIZE. GREATER CONCERN MAY
BE HEAVY RAINFALL WITH SLOWER MOVEMENT OF ACTIVITY AND SOME
UPSTREAM LOCATIONS SEEING 2 INCHES OR MORE IN A HOUR. HEAVY RAIN
MENTION ADDED AS WELL AS SMALL HAIL IN WESTERN COUNTIES THROUGH
6Z.
REST OF THE FORECAST JUST CLEANED UP A BIT TO MATCH WITH CHANGES.
&&
.PREV DISCUSSION... /ISSUED 736 PM EDT SUN MAY 20 2012/
AVIATION...
CHANCES FOR CONVECTION STILL QUESTIONABLE OVER THE NEXT 6 TO 9
HOURS DESPITE ONGOING CONVECTION SE OF KVPZ ATTM. WITH LOSS OF DAY
TIME HEATING...SUSPECT ONGOING CONVECTION WILL DIE OUT RATHER
QUICKLY OVER THE NEXT HOUR OR 2 BEFORE REACHING KSBN.
HOWEVER...SINCE RANDOM CELLS HAVE POPPED ELSEWHERE...WILL MAINTAIN
VCSH FOR A FEW HOURS. AT KFWA HAVE REMOVED ALL MENTION OF PRECIP
UNTIL AFTER 6Z WITH CU FIELD RAPIDLY FALLING APART.
ADDITIONAL CONVECTION WAS NOTED ACROSS CENTRAL AND NORTHERN
ILLINOIS...WORKING NE. SAME CONCERNS IN PLACE WITH HOW FAR NE THIS
WILL MAKE IT WITH STRONGEST ACTIVITY NORTH OF THE AREA ATTM. WILL
KEEP OVERNIGHT PERIOD UNCHANGED WITH TEMPO SHOWERS AT KSBN AND
VCSH AT KFWA FOR THE TIME BEING. FROPA WILL OCCUR DURING THE DAY
MONDAY WITH CURRENT TIMING OF WIND SHIFT LOOKING GOOD.
UPDATE...
UPDATE TO GRIDS MAY BE NEEDED OVER THE NEXT HOUR OR SO.
WIDELY SCT CONVECTION HAS BEEN REDEVELOPING ACROSS PORTER AND LAKE
COUNTIES AND MOVING NE INTO NW PARTS OF THE AREA. HOWEVER...WITH
LACK OF DEEPER MSTR TO THE EAST AND LOSS OF BETTER CONVERGENCE THE
CELLS QUICKLY PULSE OUT AND DIE. GREATER AREA OF CONCERN EXTENDED
FROM SW OF CHICAGO INTO CENTRAL ILLINOIS WHERE BROKEN LINE OF
STORMS WAS TAKING SHAPE WITH WARNINGS ALREADY BEING ISSUED. THIS
LINE WAS LOCATED JUST AHEAD OF THE COLD FRONT...INDICATING THERE
IS SOME POTENTIAL FOR IT TO SURVIVE INTO WESTERN AREAS LATER THIS
EVENING INTO THE OVERNIGHT HOURS. MID RANGE CHC POPS WILL LIKELY
WORK FOR NOW BUT IF COVERAGE CONTINUES TO INCREASE...MAY NEED TO
INCREASE POPS ACCORDINGLY.
PREV DISCUSSION... /ISSUED 411 PM EDT SUN MAY 20 2012/
SHORT TERM...
FORECAST CHALLENGE THIS PERIOD INCLUDE CHANCES FOR STORMS...
INCLUDING THE CHANCE FOR SEVERE STORMS THIS AFTERNOON AND
TONIGHT. HOT CONDITIONS WERE OVER THE FCST AREA WITH THE
TEMPERATURE TOPPING 90 DEGREES AT SEVERAL LOCATIONS BY MID
AFTERNOON. CONVECTIVE CLOUD HEIGHTS WERE VERY HIGH AND STORMS HAVE
HAD A HARD TIME GETTING GOING AS SFC BASED CAPES HAVE BEEN FALLING
THIS AFTERNOON AS THE SHALLOW LOW LEVEL MOISTURE HAS BEEN MIXING
OUT. HAVE COORDINATED THE SLIGHT RISK WITH SPC WITH THIS
INFORMATION AND THEY HAVE REMOVED THE SLIGHT RISK OF STORMS FROM
OUR AREA WITH AN UPDATE THIS AFTERNOON. THE NCEP MODELS NOT
HANDLING THIS MIXING OUT VERY WITH...WITH WHAT APPEARS TO BE TOO
LARGE OF STORM COVERAGE AND TOO MUCH RAIN. EXPECT SHOWERS AND
ISOLATED STORMS TO MOVE INTO THE AREA WITH THE FRONT TONIGHT. KEPT
A MENTION TONIGHT INTO TUESDAY MORNING. CUT RAINFALL AMOUNTS
BASICALLY IN HALF. LIMITED BULK SHEAR AND WANING CAPES SHOULD
INHIBIT SEVERE STORM POTENTIAL. OTHERWISE... KEPT A CHANCE FOR
LINGERING SHOWERS INTO MONDAY NIGHT. THE MEAN ENSEMBLE MOS TEMPS
APPEAR REASONABLE.
LONG TERM...
TUESDAY MORNING THROUGH SUNDAY MORNING.
NO POP / WX / QPF THROUGH THE PERIOD.
COLD FRONT PASSES THROUGH THE AREA AND OUT OF THE REGION DURING THE
DAY TUESDAY. COLD AIR ADVECTION WILL HELP TO KEEP TEMPERATURES AT TO
SLIGHTLY BELOW NORMAL FOR THE AFTERNOON HIGHS ON TUESDAY.
COLD ADVECTION PATTERN PERSISTS THROUGH THE DAY WEDNESDAY AS HIGH
PRESSURES SETTLES ACROSS THE OHIO RIVER VALLEY. LATE WEDNESDAY /
THURSDAY NIGHT RIDGING BUILDS ACROSS THE MISSISSIPPI AND OHIO
VALLEY. RAPID WARMING THURS/FRIDAY AND CONTINUED WARM THROUGH THE
MEMORIAL DAY WEEKEND.
GIVEN THE CONTINUED DRY CONDITIONS...EXPECT TO SEE TEMPERATURES
REBOUND FAST LATE IN THE WEEK AND SHOULD BE WELL ABOVE NORMAL BY
FRIDAY.
THE FORECAST SOLUTION AND GRIDS REPRESENT A CONSENSUS OF
MODELS...HOWEVER... THERE IS AT LEAST SOME SUGGESTION BY SOME OF THE
EXTENDED MODELS THAT THE FRONTAL BOUNDARY OVER THE GREAT LAKES MAY
BE SUPPRESSED FAR ENOUGH SOUTH TO BRING SHOWERS/CLOUDS INTO LAKE
MICHIGAN/LOWER MICHIGAN AREA. THESE ARE OUTLYERS AND HAVE BEEN
LARGELY DISMISSED FOR THIS FORECAST ISSUANCE.
WITH THE HEAT...AND GIVEN THE HOLIDAY WEEKEND...WILL HAVE TO MONITOR
AND MAY CONSIDER INCLUDING HEAT WORDING IN THE HAZARDOUS WEATHER
OUTLOOK FOR THE EXTENDED PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 5 PM EDT TUESDAY FOR
LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...LEWIS
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, May 20, 5:03 AM EDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 AM EDT SUN MAY 20 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>080-210915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER 503 AM EDT SUN MAY 20 2012 /403 AM CDT SUN MAY 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ081-OHZ001-002-004-005-015-016-024-025-210915- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...HILLSDALE...BRYAN...MONTPELIER...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 503 AM EDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-210915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 AM EDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS. WINDS AND WAVES MAY BE LOCALLY HIGH IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING. CONDITIONS WILL LIKELY BECOME HAZARDOUS FOR SMALL CRAFT MONDAY AFTERNOON INTO TUESDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 20, 6:54 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT SUN MAY 20 2012
INZ003-202330-
LA PORTE IN-
554 PM CDT SUN MAY 20 2012
...STRONG THUNDERSTORM MOVING TOWARD SOUTHERN LA PORTE COUNTY...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LA CROSSE...OR 10 MILES
EAST OF DE MOTTE...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF
DIMES...BRIEF TORRENTIAL RAINFALL AND LOCALIZED WIND GUSTS TO 50
MPH. ADDITIONAL THUNDERSTORMS MAY DEVELOP AND MOVE ACROSS SOUTHERN
LA PORTE COUNTY BEHIND THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LA CROSSE...
WANATAH...
KINGSFORD HEIGHTS...
THOMASTON AND SOUTH WANATAH...
HANNA...
TRACY...SOUTH CENTER AND UNION MILLS...
LAT...LON 4159 8678 4146 8660 4141 8667 4141 8669
4139 8670 4126 8687 4124 8693 4140 8694
TIME...MOT...LOC 2253Z 219DEG 24KT 4128 8692Special weather statement, May 20, 9:57 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EDT SUN MAY 20 2012
INZ003-012-013-020-MIZ077-210400-
LA PORTE-STARKE-PULASKI-WHITE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
MONTICELLO...BROOKSTON...MONON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
957 PM EDT SUN MAY 20 2012 /857 PM CDT SUN MAY 20 2012/
...STRONG THUNDERSTORM TO AFFECT THE WESTERN INDIANA AND FAR
SOUTHWESTERN LOWER MICHIGAN THIS EVENING...
AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF AN EXPANDING AREA OF SHOWERS AND THUNDERSTORMS
EXTENDING FROM SOUTHEASTERN LAKE MICHIGAN...TO MICHIGAN CITY TO
SOUTHWEST TO FOWLER INDIANA. THIS AREA WAS MOVING NORTHEAST AT 30
MPH.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE
THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
POSSIBLE. IN ADDITION...THE STRONGER STORMS MAY PRODUCE LOCAL
WIND GUSTS TO 50 MPH AND SMALL HAIL.
LAT...LON 4159 8678 4146 8660 4141 8667 4141 8669
4139 8670 4126 8687 4124 8693 4140 8694
TIME...MOT...LOC 2253Z 219DEG 24KT 4128 8692Special weather statement, May 20, 10:22 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1022 PM EDT SUN MAY 20 2012 INZ003-012-013-020-MIZ077-210400- LA PORTE-STARKE-PULASKI-WHITE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... MONTICELLO...BROOKSTON...MONON...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN 957 PM EDT SUN MAY 20 2012 /857 PM CDT SUN MAY 20 2012/ ...STRONG THUNDERSTORM TO AFFECT THE WESTERN INDIANA AND FAR SOUTHWESTERN LOWER MICHIGAN THIS EVENING... AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF AN EXPANDING AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHEASTERN LAKE MICHIGAN...TO MICHIGAN CITY TO SOUTHWEST TO FOWLER INDIANA. THIS AREA WAS MOVING NORTHEAST AT 30 MPH. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE. IN ADDITION...THE STRONGER STORMS MAY PRODUCE LOCAL WIND GUSTS TO 50 MPH AND SMALL HAIL.
Special weather statement, May 20, 11:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1113 PM EDT SUN MAY 20 2012 INZ014>016-210345- FULTON IN-KOSCIUSKO IN-MARSHALL IN- 1113 PM EDT SUN MAY 20 2012 ...STRONG THUNDERSTORMS TO MOVE THROUGH EXTREME NORTHWESTERN MIAMI...WESTERN KOSCIUSKO...SOUTHEASTERN MARSHALL AND NORTHEASTERN FULTON COUNTIES... AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROCHESTER...MOVING NORTH AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...BRIEF HEAVY DOWNPOURS ARE ALSO EXPECTED. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MENTONE... ARGOS... BOURBON... SEVASTOPOL... TALMA...TIOSA AND BURKET... TIPPECANOE AND OLD TIP TOWN... LAT...LON 4138 8627 4136 8587 4100 8604 4100 8623 TIME...MOT...LOC 0312Z 189DEG 25KT 4107 8611
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:53 PM EDT | Special Marine Warning | IWX | 112 min | |
| May 20, 9:57 PM EDT | Special Weather Statement | IWX | LaPorte | 2 hr |
| May 20, 11:13 PM EDT | Special Weather Statement | IWX | Kosciusko | 32 min |
| May 21, 1:01 AM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Kosciusko, Miami | 4 hr |
| May 21, 8:06 AM EDT | Rip Current Statement | IWX | 30 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.